Sharp upper bounds on the spectral radius of graphs. (English) Zbl 1030.05073

Summary: Let \(G\) be a simple connected graph with \(n\) vertices, \(m\) edges and degree sequence \(d_1 \geqslant d_2 \geqslant \cdots \geqslant d_n\). The spectral radius \(\rho(G)\) of graph \(G\) is the largest eigenvalue of its adjacency matrix. In this paper, we present some sharp upper bounds of the spectral radius in terms of the degree sequence of graphs.


05C50 Graphs and linear algebra (matrices, eigenvalues, etc.)
05C07 Vertex degrees
Full Text: DOI


[1] Bondy, J. A.; Murty, U. S.R., Graph Theory with Applications (1976), Macmilan Ltd. Press: Macmilan Ltd. Press New York · Zbl 1134.05001
[2] Brualdi, R. A.; Hoffman, A. J., On the spectral radius of (0,1) matrix, Linear Algebra Appl., 65, 133-146 (1985) · Zbl 0563.15012
[3] Stanley, R. P., A bound on the spectral radius of graphs with \(e\) edges, Linear Algebra Appl., 67, 267-269 (1987) · Zbl 0617.05045
[4] Hong, Y., A bound on the spectral radius of graphs in terms of genus, J. Combin. Theory Ser. B, 74, 153-159 (1998) · Zbl 1028.05067
[5] Hong, Y.; Shu, J. L.; Fang, K., A sharp upper bound of the spectral radius of graphs, J. Combin. Theory Ser. B, 81, 177-183 (2001) · Zbl 1024.05059
[6] Shu, J. L.; Hong, Y., Upper bounds of the spectral radius for outerplanar graphs and Halin graphs, Chinese Ann. Math. Ser. A, 21, 6, 677-682 (2000), (in Chinese) · Zbl 1001.05079
[7] Minc, H., Nonnegative Matrices (1988), John Wiley & Sons Inc: John Wiley & Sons Inc New York · Zbl 0638.15008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.